Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 103, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 29, 2007, 6:19 PM MDT for Laramie County, Wyoming. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2007, 6:19 PM MDT (00:19 UTC)
- Expired
- Jul 29, 2007, 6:45 PM MDT
- In force
- 26 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 14 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2242 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 300021 SVRCYS WYC021-300045- /O.NEW.KCYS.SV.W.0103.070730T0019Z-070730T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 619 PM MDT SUN JUL 29 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING... * UNTIL 645 PM MDT * AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND BRIEF HEAVY RAIN. THIS STORM WAS LOCATED NEAR I-80 MM 370...OR SOUTH SIDE OF CHEYENNE...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN LARAMIE COUNTY AT 630 PM MDT REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4101 10477 4112 10441 4124 10451 4109 10484 $$
2 follow-up statements
000 WWUS55 KCYS 300037 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 630 PM MDT SUN JUL 29 2007 WYC021-300045- /O.CON.KCYS.SV.W.0103.000000T0000Z-070730T0045Z/ LARAMIE WY- 630 PM MDT SUN JUL 29 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR SOUTH CENTRAL LARAMIE COUNTY... AT 629 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM WITH NICKEL SIZE HAIL ON THE SOUTHEAST SIDE OF TOWN. THIS STORM WAS LOCATED LOCATED 7 MILES SOUTH OF I-80 MM 370 NEAR CHEYENNE AND MOVING AT 10 MPH. ALSO THERE IS ANOTHER SEVERE STORM CAPABLE OF PRODUCING NICKEL SIZE HAIL ALONG I-80 MM 377 AND MOVING SOUTH AT 10 TO 15 MPH. THESE STORMS ALSO PRODUCED PEA TO DIME SIZE HAIL AS IT MOVED ACROSS THE CITY OF CHEYENNE. THERE WAS A SPOTTER LOCATED AT 7 MILES NORTHEAST OF CHEYENNE THAT REPORTED PENNEY SIZE HAIL. THESE STORMS ARE ALSO CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL WITH AMOUNTS RANGING FROM 0.60 TO 1.05 INCHES IN 30 MINUTES. DRAINAGE AREAS AND DRY CREEK WILL FILL BUT DO NOT EXPECT WATER TO EXCEED THE BANKS. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN LARAMIE COUNTY AT 640 PM MDT REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4101 10477 4112 10441 4124 10451 4109 10484 $$
000 WWUS55 KCYS 300048 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 644 PM MDT SUN JUL 29 2007 WYC021-300054- /O.EXP.KCYS.SV.W.0103.000000T0000Z-070730T0045Z/ LARAMIE WY- 644 PM MDT SUN JUL 29 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LARAMIE COUNTY EXPIRES AT 645 PM MDT... LATEST DOPPLER RADAR INDICATED THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. A TRAINED SPOTTER 5 MILES SOUTH SOUTHWEST OF CHEYENNE REPORTED PEA SIZE HAIL. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4101 10477 4112 10441 4124 10451 4109 10484 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:25 PM MDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 29, 3:25 PM MDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 325 PM MDT SUN JUL 29 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY...LAPS SHOWS VERY MOIST AND UNSTABLE AIR MASS EAST OF LARAMIE RANGE EXCEPT FOR THE KCDR AREA. DEW POINTS HAVE FINALLY MIXED OUT WEST OF MOUNTAINS. WILL KEEP 20 PERCENT POPS FOR MUCH OF THIS EVENING OVER SW 3/4 CWA...AND A FEW OF THESE IN EASTERN CWA WILL HAVE BRIEF HEAVY RAIN/SMALL HAIL. AS MENTIONED IN EARLIER AFD UPDATE...HAVE ALSO ADDED LOW CLOUDS AND PATCHY FOG LATE TONIGHT/EARLY MON ROUGHLY WHERE IT WAS LAST NIGHT. FOR MONDAY AND TUESDAY...RISING UPPER HEIGHTS/1000-500MB THICKNESSES AND H7 TEMPS WILL MEAN WARMER TEMPS. EVEN THOUGH THERE WILL BE LOW LEVEL MOISTURE AND INSTABILITY...BOTH OF THESE WILL BE DOWN FROM TODAY AND THE PAST WEEKEND. SO...JUST A FEW TSTMS EXPECTED IN AND NEAR THE MOUNTAINS. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... A SHORTWAVE TROUGH WHICH MOVES ACROSS SOUTH CENTRAL CANADA TUESDAY NIGHT AND MOVES A COLD FRONT ACROSS THE CWA EARLY TUESDAY NIGHT. 12Z MODELS DIFFER ON THE TIMING OF THE FEATURES WITH THE GFS ABOUT 6 HOURS FASTER THAN THE NAM WITH THE COLD FRONT. WILL GO ALONG WITH THE BETTER CONTINUITY OF THE GFS AS IT IS ALSO PREFERED BY NCEP. THE RIDGE ALOFT THEN REBUILDS OVER THE ROCKIES WEDNESDAY AND THURSDAY. THE AIR MASS BEHIND THE FRONT BECOMES MORE MOIST PER FORECAST RAOBS OVER THE CWA TUESDAY NIGHT AND WEDNESDAY AS THE MID AND UPPER LEVEL MOISTURE PLUME ALSO SPREADS BACK OVER THE CWA. WILL KEEP THE IDEA OF SPREADING RAIN ACROSS THE CWA TUESDAY NIGHT AND WEDNESDAY MORNING. THE ACTIVITY WILL THEN PERSIST THROUGH THURSDAY EVENING. FOR NOW WILL BUMP TEMPERATURES DOWN A BIT AND BUMP UP POPS FOR WEDNESDAY AND THURSDAY FOR THE CWA. FOR FRIDAY THROUGH NEXT SUNDAY...THE 12Z GFS IS NOW SLOWER WITH THE SHORTWAVE TROUGH AND IS SLOWER THAN THE OTHER MEDIUM RANGE MODELS. THAT SLOWER SPEED THEN MAKES FOR A SLOWER MOVEMENT OF THE ASSOCIATED COLD FRONT WHICH DOES NOT EVEN MOVES THROUGH TIL AFTER THIS PART OF THE FORECAST. HOWEVER IT DOES APPEAR THE THE MOISTURE PLUME DOES RETURN OVER THE STATE OVER THE WEEKEND. FOR NOW WILL LEAVE THE LATTER PART OF THE FORECAST ALONE WITH THER EXCEPTION OF BUMPING UP THE POPS FOR FRIDAY THROUGH NEXT SUNDAY. && .AVIATION...LOCAL MVFR CEILINGS/VSBYS IN THE WIDELY SCATTERED TSTMS THIS EVENING. MORE EXTENSIVE MVFR AND EVEN IFR CONDITIONS EXPECTED LATER TONIGHT/EARLY MONDAY EAST OF THE MOUNTAINS IN LOW CLOUDS AND PATCHY FOG. OTHERWISE...CONDITIONS WILL BE VFR THROUGH MON NIGHT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && HATTEN/WEILAND
Hazardous weather outlook, Jul 29, 12:45 PM MDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1245 PM MDT SUN JUL 29 2007 NEZ001-019>021-054-055-WYZ059-060-064-066>070-301130- SIOUX-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-CONVERSE- NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1245 PM MDT SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT PLENTY OF RESIDUAL LOW LEVEL MOISTURE WILL COMBINE WITH STRONG SURFACE HEATING TO CAUSE THE AIR MASS TO BECOME UNSTABLE THIS AFTERNOON...AND SOME THUNDERSTORMS WILL DEVELOP AND LINGER INTO THE EVENING. ALTHOUGH SEVERE STORMS ARE NOT LIKELY...A FEW OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAIN AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>063-065-301130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 1245 PM MDT SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED NON-SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAIN AND BRIEF WIND GUSTS TO 30 MPH WILL BE THE MAIN THREATS FROM THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-301130- DAWES-BOX BUTTE- 1245 PM MDT SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.